Alert archive / Idaho / Winter Storm Warnings in 2011
Winter Storm Warning 9, NWS Pocatello, ID
NWS Pocatello, ID issued this winter storm warning at Dec 27, 2011, 3:48 AM MST. It took effect at Dec 28, 2011, 6:00 AM MST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2011, 3:48 AM MST (10:48 UTC)
- In effect from
- Dec 28, 2011, 6:00 AM MST
- Expired
- Dec 29, 2011, 9:34 AM MST
- In force
- 28 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
707 WWUS45 KPIH 271048 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 348 AM MST TUE DEC 27 2011 IDZ018-019-023-031-272200- /O.UPG.KPIH.WS.A.0002.111228T1300Z-111229T1300Z/ /O.NEW.KPIH.WS.W.0009.111228T1300Z-111230T0000Z/ SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS... ISLAND PARK...ST. ANTHONY...EDIE SCHOOL...DOWNEY... LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...HAILEY...KETCHUM... SUN VALLEY...BELLEVUE...CAREY 348 AM MST TUE DEC 27 2011 ...WINTER STORM WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW ALONG WITH BLOWING AND DRIFTING CONDITIONS ABOVE 7000 FEET...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO 5 PM MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...BEGINNING WEDNESDAY ESPECIALLY IN THE AFTERNOON AND CONTINUING INTO THURSDAY. * SNOW AMOUNTS...STORM TOTAL SNOWFALL BY THURSDAY AFTERNOON IS EXPECTED TO BE IN THE 15 TO 25 INCH RANGE ABOVE 7000 FEET. STRONG WINDS WILL ALSO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE LIKELY FOR THOSE TRAVELLING OVER MOUNTAIN PASSES. DANGEROUS CONDITIONS WILL ALSO EXIST FOR THOSE ENJOYING MOUNTAIN ALPINE ACTIVITIES ESPECIALLY IN BACKCOUNTRY AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
6 follow-up statements
862 WWUS45 KPIH 272054 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 154 PM MST TUE DEC 27 2011 IDZ018-019-023-031-281100- /O.CON.KPIH.WS.W.0009.111228T1300Z-111230T0000Z/ SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS... ISLAND PARK...ST. ANTHONY...EDIE SCHOOL...DOWNEY... LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...HAILEY...KETCHUM... SUN VALLEY...BELLEVUE...CAREY 154 PM MST TUE DEC 27 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 5 PM MST THURSDAY ABOVE 7000 FEET MSL... * TIMING...A WARM AND MOIST PACIFIC STORM WILL SPREAD INTO THE REGION WEDNESDAY AND CONTINUE THROUGH THURSDAY. * SNOW AMOUNTS...STORM TOTAL SNOWFALL BY THURSDAY AFTERNOON IS EXPECTED TO RANGE FROM 8 TO 15 INCHES IN THE MOUNTAINS ABOVE 7000 FEET MSL. MOUNTAIN VALLEYS FROM 5500 TO 7000 FEET MSL COULD SEE AS MUCH AS 2 TO 6 INCHES OF WET SNOW WITH PERIODS OF MELTING THROUGH THURSDAY AS SNOW LEVELS RISE THROUGH THE PERIOD. * IMPACTS...INCREASING WIND SPEEDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW...PARTICULARLY OVER MOUNTAIN PASSES WHERE TRAVEL MAY BECOME HAZARDOUS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
657 WWUS45 KPIH 280951 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 251 AM MST WED DEC 28 2011 IDZ018-019-023-031-282200- /O.CON.KPIH.WS.W.0009.111228T1300Z-111230T0000Z/ SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS... ISLAND PARK...ST. ANTHONY...EDIE SCHOOL...DOWNEY... LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...HAILEY...KETCHUM... SUN VALLEY...BELLEVUE...CAREY 251 AM MST WED DEC 28 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 5 PM MST THURSDAY... * TIMING...SNOW WILL CONTINUE TODAY AND TONIGHT...EVENTUALLY TAPERING OFF BY THURSDAY AFTERNOON. * SNOW AMOUNTS...STORM TOTAL SNOWFALL BY THURSDAY AFTERNOON IS EXPECTED TO RANGE FROM 10 TO 20 INCHES IN THE MOUNTAINS ABOVE 7000 FEET. MOUNTAIN VALLEYS FROM 5500 TO 7000 FEET COULD SEE AS MUCH AS 2 TO 6 INCHES OF WET SNOW...HOWEVER WITH WARM TEMPERATURES QUITE A BIT OF MELTING IS LIKELY ESPECIALLY DURING DAYLIGHT HOURS. * IMPACTS...INCREASING WIND SPEEDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW...PARTICULARLY OVER MOUNTAIN PASSES WHERE TRAVEL MAY BECOME HAZARDOUS AT TIMES. DANGEROUS CONDITIONS ARE EXPECTED FOR THOSE VENTURING INTO THE BACKCOUNTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
632 WWUS45 KPIH 281254 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 554 AM MST WED DEC 28 2011 IDZ018-019-023-031-282200- /O.CON.KPIH.WS.W.0009.111228T1300Z-111230T0000Z/ SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS... ISLAND PARK...ST. ANTHONY...EDIE SCHOOL...DOWNEY... LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...HAILEY...KETCHUM... SUN VALLEY...BELLEVUE...CAREY 554 AM MST WED DEC 28 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY... * TIMING...SNOW WILL CONTINUE TODAY AND TONIGHT...EVENTUALLY TAPERING OFF BY THURSDAY AFTERNOON. * SNOW AMOUNTS...STORM TOTAL SNOWFALL BY THURSDAY AFTERNOON IS EXPECTED TO RANGE FROM 10 TO 20 INCHES IN THE MOUNTAINS ABOVE 7000 FEET. MOUNTAIN VALLEYS FROM 5500 TO 7000 FEET COULD SEE AS MUCH AS 2 TO 6 INCHES OF WET SNOW...HOWEVER WITH WARM TEMPERATURES QUITE A BIT OF MELTING IS LIKELY ESPECIALLY DURING DAYLIGHT HOURS. * LOCATIONS INCLUDE...SUN VALLEY...STANLEY...GALENA SUMMIT...CLAYTON...SPENCER..ISLAND PARK...HENRYS LAKE AND WAYAN. * IMPACTS...INCREASING WIND SPEEDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW...PARTICULARLY OVER MOUNTAIN PASSES WHERE TRAVEL MAY BECOME HAZARDOUS AT TIMES. DANGEROUS CONDITIONS ARE EXPECTED FOR THOSE VENTURING INTO THE BACKCOUNTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
379 WWUS45 KPIH 282055 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 155 PM MST WED DEC 28 2011 IDZ018-019-023-031-291100- /O.NEW.KPIH.WS.A.0003.111230T0700Z-111231T1200Z/ /O.CON.KPIH.WS.W.0009.000000T0000Z-111230T0000Z/ SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS... ISLAND PARK...ST. ANTHONY...EDIE SCHOOL...DOWNEY... LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...HAILEY...KETCHUM... SUN VALLEY...BELLEVUE...CAREY 155 PM MST WED DEC 28 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY ABOVE 6500 FEET MSL... ...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT ABOVE 6500 FEET MSL... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY FOR ELEVATIONS ABOVE 6500 FEET MSL. * TIMING...SNOW WILL CONTINUE TONIGHT...EVENTUALLY TAPERING OFF THURSDAY AFTERNOON. * SNOW AMOUNTS...STORM TOTAL SNOWFALL BY THURSDAY AFTERNOON IS EXPECTED TO RANGE FROM 10 TO 20 INCHES IN THE MOUNTAINS ABOVE 6500 FEET. MOUNTAIN VALLEYS BELOW 6500 FEET COULD SEE AS MUCH AS 2 TO 6 INCHES OF WET SNOW. * LOCATIONS INCLUDE...SUN VALLEY...STANLEY...GALENA SUMMIT... CLAYTON...SPENCER..ISLAND PARK...HENRYS LAKE AND WAYAN. * IMPACTS...INCREASING WIND SPEEDS LATE TONIGHT AND THURSDAY WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW...PARTICULARLY OVER MOUNTAIN PASSES WHERE TRAVEL MAY BECOME HAZARDOUS AT TIMES. * OTHER IMPACTS...A SECOND WINTER STORM SYSTEM WILL OVERSPREAD THE REGION LATE THURSDAY NIGHT AND CONTINUE THROUGH FRIDAY NIGHT. UP TO A FOOT OF ADDITIONAL ACCUMULATION IS EXPECTED WITH THIS STORM ALONG WITH BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING STORM. && $$ IDZ025-291100- /O.NEW.KPIH.WW.Y.0027.111229T0700Z-111230T0000Z/ WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...MONTPELIER...GEORGETOWN...PARIS 155 PM MST WED DEC 28 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST THURSDAY ABOVE 6500 FEET MSL... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST THURSDAY. * TIMING...SNOW...HEAVY AT TIMES...WILL OVERSPREAD THE IDAHO PORTION OF THE WASATCH MOUNTAINS THURSDAY MORNING. * SNOW AMOUNTS...STORM TOTAL ACCUMULATIONS OF 5 TO 10 INCHES ARE EXPECTED ABOVE 6500 FEET MSL WITH 2 TO 4 INCHES EXPECTED IN THE VALLEYS BELOW 6500 FEET. * MAIN IMPACT...ACCUMULATING SNOW ALONG WITH LOCALLY BREEZY7 CONDITIONS ACROSS MOUNTAIN PASSES MAY PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. MOTORISTS TRAVELING ALONG HIGHWAY 30 AND 89 IN THE BEAR LAKE AREA SHOULD BE PREPARED FOR ADVERSE TRAVEL CONDITIONS AT TIMES THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
166 WWUS45 KPIH 290954 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 254 AM MST THU DEC 29 2011 IDZ018-019-023-031-292200- /O.CON.KPIH.WS.W.0009.000000T0000Z-111230T0000Z/ /O.CON.KPIH.WS.A.0003.111230T0700Z-111231T1200Z/ SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS... ISLAND PARK...ST. ANTHONY...EDIE SCHOOL...DOWNEY... LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...HAILEY...KETCHUM... SUN VALLEY...BELLEVUE...CAREY 254 AM MST THU DEC 29 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT. * TIMING...SNOW CONTINUE THIS MORNING...THEN TAPER OFF DURING THE AFTERNOON. * SNOW AMOUNTS...STORM TOTAL SNOWFALL BY THURSDAY AFTERNOON IS EXPECTED TO RANGE FROM 10 TO 20 INCHES IN THE MOUNTAINS ABOVE 6500 FEET. MOUNTAIN VALLEYS BELOW 6500 FEET COULD SEE AS MUCH AS 2 TO 6 INCHES OF WET SNOW. * LOCATIONS INCLUDE...SUN VALLEY...STANLEY...GALENA SUMMIT... CLAYTON...SPENCER..ISLAND PARK...HENRYS LAKE AND WAYAN. * IMPACTS...INCREASING WIND SPEEDS LATE TONIGHT AND THURSDAY WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW...PARTICULARLY OVER MOUNTAIN PASSES WHERE TRAVEL MAY BECOME HAZARDOUS AT TIMES. * OTHER IMPACTS...A SECOND WINTER STORM SYSTEM WILL OVERSPREAD THE REGION LATE THURSDAY NIGHT AND CONTINUE THROUGH FRIDAY NIGHT. AN ADDITIONAL 10 TO 16 INCHES IS EXPECTED WITH THIS STORM ALONG WITH BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING STORM. && $$ IDZ025-292200- /O.CON.KPIH.WW.Y.0027.000000T0000Z-111230T0000Z/ WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...MONTPELIER...GEORGETOWN...PARIS 254 AM MST THU DEC 29 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THIS MORNING...TAPERING OFF THIS AFTERNOON. * SNOW AMOUNTS...STORM TOTAL ACCUMULATIONS OF 5 TO 10 INCHES ARE EXPECTED ABOVE 6500 FEET WITH UP TO 4 INCHES OF WET SNOW EXPECTED IN THE VALLEYS BELOW 6500 FEET. * MAIN IMPACT...ACCUMULATING SNOW ALONG WITH LOCALLY BREEZY CONDITIONS ACROSS MOUNTAIN PASSES MAY PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. MOTORISTS TRAVELING ALONG HIGHWAY 30 AND 89 IN THE BEAR LAKE AREA SHOULD BE PREPARED FOR ADVERSE TRAVEL CONDITIONS AT TIMES THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
442 WWUS45 KPIH 291634 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 934 AM MST THU DEC 29 2011 IDZ018-019-023-031-292130- /O.CAN.KPIH.WS.W.0009.000000T0000Z-111230T0000Z/ /O.CON.KPIH.WS.A.0003.111230T0700Z-111231T1200Z/ SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS... ISLAND PARK...ST. ANTHONY...EDIE SCHOOL...DOWNEY... LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...HAILEY...KETCHUM... SUN VALLEY...BELLEVUE...CAREY 934 AM MST THU DEC 29 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT... ...WINTER STORM WARNING IS CANCELLED FOR THE REST OF TODAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER STORM WARNING FOR THE REST OF TODAY. A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT. * TIMING...SNOW...HEAVY AT TIMES...WILL SPREAD ACROSS THE REGION LATE TONIGHT AND CONTINUE THROUGH SATURDAY MORNING. * SNOW AMOUNTS...STORM TOTAL SNOWFALL BY SATURDAY MORNING IS EXPECTED TO RANGE FROM 10 TO 20 INCHES IN THE MOUNTAINS ABOVE 6500 FEET. MOUNTAIN VALLEYS BELOW 6500 FEET COULD SEE AS MUCH AS 2 TO 6 INCHES OF WET SNOW. * LOCATIONS INCLUDE...SUN VALLEY...STANLEY...GALENA SUMMIT... CLAYTON...SPENCER..ISLAND PARK...HENRYS LAKE AND WAYAN. * IMPACTS...A STRONG COLD FRONT WILL ADVANCE TOWARD SOUTHEAST IDAHO LATE FRIDAY NIGHT PRODUCING STRONG WINDS AND BLOWING AND DRIFTING SNOW...PARTICULARLY OVER MOUNTAIN PASSES WHERE TRAVEL MAY BECOME HAZARDOUS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING STORM. && $$ IDZ025-291745- /O.CAN.KPIH.WW.Y.0027.000000T0000Z-111230T0000Z/ WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...MONTPELIER...GEORGETOWN...PARIS 934 AM MST THU DEC 29 2011 ...WINTER WEATHER ADVISORY IS CANCELLED FOR THE REST OF TODAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER WEATHER ADVISORY ACROSS BEAR LAKE COUNTY FOR THE REST OF TODAY. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Dec 27, 3:27 AM MST, 21 minutes earlier.
Area forecast discussion, Dec 27, 3:27 AM MST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 327 AM MST TUE DEC 27 2011 .SHORT TERM...TODAY THROUGH THURSDAY. WE WILL BE DEALING WITH A WEAK SYSTEM MOVING ACROSS EASTERN IDAHO TODAY. THIS ONE IS BRINGING AN INCREASE IN CLOUDS WITH SOME VERY LIGHT SNOW MAINLY ACROSS THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. WE WILL BE A LITTLE WARMER TODAY...WITH PLENTY OF 30S AND 40S TO GO AROUND. THE ONLY PLACE THAT SHOULD REMAIN ON THE COOL SIDE WILL BE ACROSS PORTIONS OF THE UPPER SNAKE PLAIN AND HIGHLANDS WHERE HIGHS WILL REMAIN IN THE 25-35 DEGREE RANGE. THE REST OF THE SHORT TERM PERIOD IS STILL EXPECTED TO BE WET AND MUCH WARMER. FOR WEDNESDAY AND THURSDAY...SNOW LEVELS WILL BE RISING TO THE 6000-7500FT RANGE OVER MUCH OF OUR SIDE OF THE STATE. THIS MEANS MANY LOWER VALLEYS WILL SEE LITTLE SNOW IF AT ALL...MEANING THE SNAKE PLAIN AND THE SOUTHERN HIGHLAND VALLEYS SHOULD BE RAIN EVEN AT NIGHT. IT WILL ALSO BE WINDY ESPECIALLY AT HIGHEST ELEVATIONS. DESPITE THIS BEING A WETTER SNOWFALL IN THE MOUNTAINS...WINDS WILL BE STRONG ENOUGH AT TIMES TO CREATE PERIODS OF BLOWING/DRIFTING SNOW. RIGHT NOW...THE STRONGEST PERIOD OF PRECIPITATION WILL BE DELAYED UNTIL WEDNESDAY AFTERNOON AND CONTINUE THROUGH MOST OF THURSDAY. WITH AVERY STRONG WESTERLY FLOW...THE HIGHEST AMOUNTS WILL FALL AT OR ABOVE 7000FT ACROSS WESTERN PORTIONS OF THE CENTRAL MOUNTAINS...UPPER SNAKE HIGHLANDS AND NORTHERN PORTIONS OF THE CARIBOU MOUNTAINS. THOSE AREAS ARE NOW UNDER A WINTER STORM WARNING THROUGH THURSDAY AFTERNOON WITH 15-25 INCHES OF SNOW FORECAST. WITH A LOT MORE SNOW POSSIBLE IN THE FIRST 24 HOURS OF THE EXTENDED PERIOD...THE WARNING QUITE POSSIBLY COULD BE EXTENDED AT SOME POINT TO COVER THAT. THE REST OF OUR MOUNTAIN LOCATIONS WILL BE QUITE LIMITED DUE TO DOWNSLOPE CONDITIONS AND THOSE WARMER TEMPERATURES. HIGHS BOTH DAYS WILL TOP OUT IN THE 40S TO LOWER 50S FOR LOWER ELEVATIONS. WE COULD BE FLIRTING WITH RECORD TEMPERATURES ESPECIALLY THURSDAY AT BURLEY...POCATELLO AND IDAHO FALLS. IT IS POSSIBLE WE COULD COME CLOSE TO RECORD NUMBERS EVEN AT STANLEY AS THEY WILL BE JUMPING WELL INTO THE 30S. LOWS WILL BY THURSDAY MORNING WILL BE ONLY IN THE MID 20S TO MID 30S FOR MOST EVERYONE. WITH DOWNSLOPE WINDS ALONG THE INTERSTATE CORRIDOR FROM BURLEY UP THROUGH BLACKFOOT...IT MAY NEVER GET COLDER THAN 40 DURING THAT TIME. KEYES .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY. MOIST ZONAL FLOW IS EXPECTED TO PERSIST THROUGH FRIDAY NIGHT. SNOW LEVELS WILL REMAIN HIGH DURING THIS TIME...6500 TO 7000 FEET AND MAYBE HIGHER. ELEVATIONS ABOVE 7000 FEET COULD SEE 1 TO 3 FEET OF SNOW BY THE END OF THE WEEK. THIS FLOW WILL COME TO AN END BY THE WEEKEND WITH A RIDGE DEVELOPING OVER THE AREA AND PERSISTING INTO EARLY NEXT WEEK. VALLE && .AVIATION...A WEAK SHORTWAVE IS EXPECTED TO PASS THROUGH THE REGION TODAY. MOST OF THE PRECIPITATION WILL BE IN THE MOUNTAINS AND HIGHLANDS. A FEW SHOWERS COULD BE CLOSE ENOUGH TO TAF SITES TO JUSTIFY VC AND MVFR CEILINGS TODAY. CLOUDY CONDITIONS WILL PERSIST INTO THE NIGHT...ALTHOUGH CEILINGS ARE EXPECTED TO LIFT TO VFR AFTER THE PASSAGE OF THE TROUGH. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 6 AM WEDNESDAY TO 5 PM MST THURSDAY IDZ018-019-023-031. &&
Hazardous weather outlook, Dec 26, 1:53 PM MST, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 153 PM MST MON DEC 26 2011 IDZ018-019-023-031-271115- SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- BIG AND LITTLE WOOD RIVER REGION- 153 PM MST MON DEC 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT INCREASING CLOUDS ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SERIES OF PACIFIC STORMS ARE EXPECTED TO TRACK ACROSS THE REGION BEGINNING WEDNESDAY AND CONTINUING THROUGH THE WEEK. A WINTER STORM WATCH HAS BEEN POSTED FOR ELEVATIONS ABOVE 7000 FEET MSL FOR THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS BEGINNING WEDNESDAY MORNING AND CONTINUING THROUGH THURSDAY MORNING. STORM TOTAL SNOWFALL IS EXPECTED TO EXCEED 10 INCHES BY THURSDAY MORNING ABOVE 7000 FEET. ADDITIONAL STATEMENTS WILL LIKELY FOLLOW FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ022-024-025-032-271115- SOUTH CENTRAL HIGHLANDS-CACHE VALLEY/IDAHO PORTION- WASATCH MOUNTAINS/IDAHO PORTION-LOST RIVER/PAHSIMEROI- 153 PM MST MON DEC 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. INCREASING CLOUDS ARE EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A SERIES OF PACIFIC STORMS WILL MOVE THROUGH THE REGION BEGINNING WEDNESDAY AND CONTINUE THROUGH THE WEEK. SNOWFALL ACROSS MOUNTAIN PASSES IS EXPECTED TO RANGE FROM 6 TO 10 INCHES AT TIMES. INDIVIDUALS WITH TRAVEL PLANS SHOULD MONITOR FORECASTS FOR POTENTIAL WARNINGS AND HIGHLIGHTS THROUGHOUT THE COMING WEEK. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ017-020-021-271115- EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- 153 PM MST MON DEC 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. INCREASING CLOUDS ARE EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A SERIES OF PACIFIC STORMS WILL MOVE THROUGH THE REGION BEGINNING WEDNESDAY AND CONTINUE THROUGH THE WEEK. SNOW LEVELS ARE EXPECTED TO RISE ABOVE VALLEY FLOORS OVER THE NEXT SEVERAL DAYS. LIGHT ACCUMULATIONS ARE POSSIBLE FROM TIME TO TIME WITH UP TO 1 TO 3 INCHES POSSIBLE ALONG THE BENCHES LEADING INTO THE CENTRAL AND SOUTHERN MOUNTAINS. INDIVIDUALS WITH TRAVEL PLANS SHOULD MONITOR FORECASTS FOR POTENTIAL WARNINGS OR HIGHLIGHTS THROUGHOUT THE COMING WEEK. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Winter Storm Warnings in Idaho, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.